Oklahoma, 2015

Hail and Damaging Winds in Oklahoma, July 3 to 4, 2015

July 3 to 4, 2015 · NWS OUN · 10 events in 7 counties and zones

Scattered storms developed as a front lingered over Oklahoma and western north Texas the evening of the 3rd and into early morning on the 4th, producing strong winds and a little bit of hail. More scattered storms formed along this stalled boundary in central Oklahoma later in the afternoon on the 4th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Scattered storms developed as a front lingered over Oklahoma and western north Texas the evening of the 3rd and into early morning on the 4th, producing strong winds and a little bit of hail. More scattered storms formed along this stalled boundary in central Oklahoma later in the afternoon on the 4th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 3, 1:51 PM CST, 42 minutes earlier.

Area forecast discussion, Jul 3, 1:51 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
251 PM CDT FRI JUL 3 2015

.DISCUSSION...
SCATTERED CONVECTION HAS FORMED EARLY THIS AFTERNOON ALONG A
COUPLE OF SURFACE BOUNDARIES...ONE IN NORTHWEST/NORTH-
CENTRAL/NORTHEAST OKLAHOMA...AND ANOTHER SOUTH OF THE RED RIVER
IN TEXAS. SHORT-RANGE MODELS SUGGEST THAT THE HIGHEST CHANCES FOR
STORMS THIS EVENING WILL BE ALONG OUR
SOUTHEASTERN...WESTERN...AND SOUTHERN BORDER COUNTIES. THE SAME
MODELS GENERALLY REDUCE CONVECTION OVERNIGHT...BUT THE CHANCES DO
NOT GO COMPLETELY AWAY. SEVERE STORMS ARE POSSIBLE THIS
EVENING...BUT ORGANIZED SEVERE STORMS ARE IMPROBABLE.

AN UNCAPPED AND SOMEWHAT UNSTABLE ATMOSPHERE WILL REMAIN
TOMORROW...AND DISORGANIZED CONVECTION WILL BE POSSIBLE AGAIN.

ON MONDAY AND TUESDAY...A MUCH HIGHER CHANCE FOR RAIN AND STORMS
WILL ARRIVE IN ASSOCIATION WITH A COLD FRONT AND ASSOCIATED UPPER-
LEVEL WAVE.

TEMPERATURES WILL BE MAINLY SEASONAL THROUGH THE FORECAST
PERIOD...EXCEPT ON TUESDAY...WHEN WIDESPREAD STORMS AND CLOUDS
WILL LIKELY HOLD AFTERNOON TEMPERATURES ABOUT 10 TO 15 DEGREES
BELOW AVERAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  71  89  73  90 /  20  30  30  30
HOBART OK         70  92  73  94 /  20  20  20  10
WICHITA FALLS TX  73  93  75  95 /  30  20  10  10
GAGE OK           67  91  72  93 /  20  20  20  10
PONCA CITY OK     68  89  73  90 /  20  10  50  50
DURANT OK         71  90  73  89 /  50  50  20  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

26/23
Hazardous weather outlook, Jul 3, 11:07 AM CST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1207 PM CDT FRI JUL 3 2015

OKZ004>048-050>052-TXZ083>090-041715-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1207 PM CDT FRI JUL 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PARTS OF CENTRAL AND SOUTHERN OKLAHOMA. A MARGINAL
RISK OF SEVERE STORMS EXISTS ACROSS THE REST OF OKLAHOMA AND
WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS GENERALLY ALONG AND EAST OF A CHANDLER
TO NORMAN AND DUNCAN LINE. THIS INCLUDES ARDMORE...ADA...DURANT...
SHAWNEE AND SEMINOLE.

TIMING...
4 TO 9 PM.

IMPACTS...
DAMAGING WIND GUSTS 60 TO 70 MPH...
HAIL UP TO THE SIZE OF HALF DOLLARS...
LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLASH FLOODING...

DISCUSSION...
AS TEMPERATURES WARM INTO THE THE UPPER 80S AND 90S THIS
AFTERNOON...THUNDERSTORMS ARE EXPECTED TO DEVELOP...ESPECIALLY IN
THE SLIGHT RISK AREA. INSTABILITY AND SHEAR WILL SUPPORT A FEW
SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS. AS INSTABILITY
WEAKENS THROUGH THE EVENING...STORM INTENSITY WILL DECREASE BUT
HEAVY RAINFALL AND FLOODING WILL REMAIN POSSIBLE.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
SLIGHT RISK AREA SHOULD BE READY FOR SEVERE WEATHER OPERATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

.THUNDERSTORMS...
THUNDERSTORMS WILL REMAIN POSSIBLE SATURDAY THROUGH THURSDAY.
ON SATURDAY...A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...MAINLY
ACROSS WEST CENTRAL AND NORTHWEST OKLAHOMA.  STORM CHANCES WILL
INCREASE MONDAY INTO TUESDAY AS A WEAK COLD FRONT MOVES INTO
NORTHERN OKLAHOMA. HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The radar

The Vance AFB radar (KVNX), 156 km away, was scanning. The volume nearest the first event began at 20:33 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Ellis

When
July 3, 2:33 PM CST
Where
Ellis County, (Gag)gage Airport
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
36.300, -99.780

No damage reported.

Thunderstorm Wind, Dewey

When
July 3, 3:32 PM CST
Where
Dewey County, 4.18 mi S of Camargo
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
35.960, -99.300

Winds downed large tree limbs.

Thunderstorm Wind, Dewey

When
July 3, 3:48 PM CST
Where
Dewey County, 3.23 mi SSE of Leedey
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.830, -99.320

No damage reported.

Thunderstorm Wind, Garvin

When
July 4, 3:30 AM CST
Where
Garvin County, 4.73 mi NNW of Stratford
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
34.860, -97.000

No damage reported.

Thunderstorm Wind, Blaine

When
July 4, 2:12 PM CST
Where
Blaine County, 2.76 mi N of Eagle City
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.970, -98.590

No damage reported.

Hail, Kingfisher

When
July 4, 3:38 PM CST
Where
Kingfisher County, Dover
Measured
1.75 in hail
Reported by
Public
Coordinates
35.980, -97.910

No damage reported.

Hail, Kingfisher

When
July 4, 3:44 PM CST
Where
Kingfisher County, 2.17 mi NW of Dover
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
36.000, -97.940

No damage reported.

Thunderstorm Wind, Kingfisher

When
July 4, 3:44 PM CST
Where
Kingfisher County, 2.17 mi NW of Dover
Measured
65 kt (75 mph) estimated gust
Reported by
Storm Chaser
Coordinates
36.000, -97.940

Tree limbs larger than 2 inches in diameter were downed by the wind.

Thunderstorm Wind, Caddo

When
July 4, 3:45 PM CST
Where
Caddo County, 2.82 mi NNE of Hinton
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.510, -98.350

Winds overturned a portable building and downed a carport onto a car. Winds also caused roof damage to a house near Hinton.

Thunderstorm Wind, Grady

When
July 4, 4:04 PM CST
Where
Grady County, Verden
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
35.080, -98.090

Power lines were downed by winds near and west of Verden.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590098, 590099, 590100, 590101, 590102, 590103, 590104, 590105, 590111, 590112.